Generic selectors
Exact matches only
Search in title
Search in content
Post Type Selectors
Filter by Categories
Brief Report
Case Report
Editorial
Focus
Images/Instrument in Dermatology/Dermatosurgery
Innovations
Letter to the Editor
Living Legends
Looking back in history
Original Article
Perspective
Resident Forum
Review Article
Spot the Diagnosis
Tropical Dermatology
Visual Treats in Dermatology
Generic selectors
Exact matches only
Search in title
Search in content
Post Type Selectors
Filter by Categories
Brief Report
Case Report
Editorial
Focus
Images/Instrument in Dermatology/Dermatosurgery
Innovations
Letter to the Editor
Living Legends
Looking back in history
Original Article
Perspective
Resident Forum
Review Article
Spot the Diagnosis
Tropical Dermatology
Visual Treats in Dermatology
Generic selectors
Exact matches only
Search in title
Search in content
Post Type Selectors
Filter by Categories
Brief Report
Case Report
Editorial
Focus
Images/Instrument in Dermatology/Dermatosurgery
Innovations
Letter to the Editor
Living Legends
Looking back in history
Original Article
Perspective
Resident Forum
Review Article
Spot the Diagnosis
Tropical Dermatology
Visual Treats in Dermatology
View/Download PDF

Translate this page into:

Visual Treats in Dermatology
2023
:3;
55
doi:
10.25259/CSDM_55_2023

Vinorelbine-induced extravasation

Department of Dermatology, JIPMER, Puducherry, India
Corresponding author: Logamoorthy Ramamoorthy, Department of Dermatology, JIPMER, Puducherry, India. logamoorthy.r@gmail.com
Licence
This is an open-access article distributed under the terms of the Creative Commons Attribution-Non Commercial-Share Alike 4.0 License, which allows others to remix, transform, and build upon the work non-commercially, as long as the author is credited and the new creations are licensed under the identical terms.

How to cite this article: Ramamoorthy L, Ramar S. Vinorelbine-induced extravasation. CosmoDerma 2023;3:55.

A 24-year-old female known case of refractory non-Hodgkins lymphoma undergoing 3rd cycle day 8 of chemotherapy with gemcitabine, vinorelbine, and dexamethasone presented with complaints of pain and redness over the right dorsum of the hand for 5 days. Approximately 2 days after the chemotherapy (injection of undiluted vinorelbine 25 mg/m2 IV bolus over the right wrist followed by flushing with 50 mL normal saline), painful erythematous lesions developed on the dorsal aspect of the right hand, extending from the infusion site to the wrist. Gemcitabine 1000 mg/m2 was given IV in 250 mL of normal saline over 30 min over the left cubital fossa. Dermatologic examination revealed tender erythematous and bullous lesions over the dorsum of the right hand extending to the wrist [Figure 1a and b]. There was no evidence of lymphadenopathy or superficial venous thrombosis over the involved limb. A diagnosis of vinorelbine-induced extravasation was made based on history and examination. The patient was treated with oral antibiotics, cloxacillin 500 mg QID for 5 days, warm compresses, and paracetamol for pain. The erythema, edema, and pain over the right dorsum of the hand resolved after 5 days [Figure 2].

Figure 1:
(a and b) Tender erythematous blister and surrounding erythema over the right dorsum of the wrist following extravasation of vinorelbine.
Figure 2:
The resolution of edema and erythema over the right dorsum of the wrist after 5 days of treatment.

Declaration of patient consent

The authors certify that they have obtained all appropriate patient consent.

Conflicts of interest

There are no conflicts of interest.

Financial support and sponsorship

Nil.


Fulltext Views
2,361

PDF downloads
413
View/Download PDF
Download Citations
BibTeX
RIS
Show Sections